How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Doctor
Category: Medical
Satisfied Customers: 11231
Experience:  Over 30 years of experience in OB/GYN practice.
13711182
Type Your Medical Question Here...
Dr. Norm S. is online now

I woke up with a blood shot eye what is the cause

Customer Question

I woke up with a blood shot eye what is the cause
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Norm S. replied 2 years ago.
Hello and welcome.
I am Dr. Norm, and I look forward to helping you today.
Are you taking any medications?
Do you have high blood pressure? Thank you.
Customer: replied 2 years ago.

I am taking lostartin for high blood pressure

I also take levothyroxine for underactive thyroid

Expert:  Dr. Norm S. replied 2 years ago.
The bloodshot eye is called a subconjunctival hemorrhage. It's fairly common and occurs when there is bleeding under the conjunctiva, which is the thin lining of the eye.
This may occur from sneezing, coughing, or bumping (trauma) the eye. Having high blood pressure predisposes you to a subconjunctival hemorrhage. Being on blood thinners also increases the chance.
Although it usually looks scary, it generally resolves within a week or so and requires no treatment. I would check your blood pressure to be sure that it's under control.
If you have pain in the eye or any disturbance of vision, then see your doctor. Best wishes.
Dr. Norm S. and 4 other Medical Specialists are ready to help you
Expert:  Dr. Norm S. replied 2 years ago.
Thank you for your payment and rating.